Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Melbourne, FL

April 15, 2014Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2014, 4:37 PM EDT for Brevard County, Osceola County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2014, 4:37 PM EDT (20:37 UTC)
Expired
Apr 15, 2014, 5:15 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 4 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:12 PM EDTTSTM WND GST 45Melbourne Airport, FLTHE MELBOURNE INTERNATIONAL AIRPORT ASOS RECORDED A 39-KNOT WIND GUST OUT OF THE WEST AT 512PM LOCAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS52 KMLB 152037
SVRMLB
FLC009-097-152115-
/O.NEW.KMLB.SV.W.0026.140415T2037Z-140415T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREVARD COUNTY IN FLORIDA
  EAST CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 515 PM EDT.

* AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF CAMP HOLLY FISH
  CAMP...OR 11 MILES SOUTHEAST OF HOLOPAW...AND MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
  VIERA...WEST MELBOURNE...PALM BAY...MELBOURNE...MALABAR...PATRICK  
  AIR FORCE BASE...INDIAN HARBOUR BEACH...SATELLITE                  
  BEACH...INDIALANTIC AND MELBOURNE BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2796 8052 2797 8053 2796 8054 2792 8103
      2819 8104 2830 8066 2830 8065 2829 8066
      2823 8063 2826 8061 2830 8064 2832 8060
      2825 8060 2816 8058 2796 8050
TIME...MOT...LOC 2035Z 264DEG 42KT 2803 8090

$$


WEITLICH
2 follow-up statements
743 
WWUS52 KMLB 152101
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE APR 15 2014

FLC097-152109-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
OSCEOLA-
501 PM EDT TUE APR 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSCEOLA COUNTY IS
CANCELLED...

LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
      2793 8087 2823 8086 2830 8065 2829 8066
      2822 8063 2826 8061 2829 8062 2830 8064
      2832 8060 2816 8058
TIME...MOT...LOC 2059Z 252DEG 28KT 2810 8075

$$

FLC009-152115-
/O.CON.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
BREVARD-
501 PM EDT TUE APR 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN BREVARD COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAMP HOLLY FISH
CAMP...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
BAY...WEST MELBOURNE...VIERA...MELBOURNE...MELBOURNE BEACH...INDIAN 
HARBOUR BEACH AND INDIALANTIC

LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
      2793 8087 2823 8086 2830 8065 2829 8066
      2822 8063 2826 8061 2829 8062 2830 8064
      2832 8060 2816 8058
TIME...MOT...LOC 2059Z 252DEG 28KT 2810 8075

$$


WEITLICH
023 
WWUS52 KMLB 152116
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT TUE APR 15 2014

FLC009-152125-
/O.EXP.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
BREVARD-
516 PM EDT TUE APR 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY HAS 
EXPIRED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE. REGARDLESS...THIS STORM WILL 
STILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 TO 50 MPH 
AND DANGEROUS CLOUD TO GROUND LIGHTNING AS IT CONTINUES PUSHING EAST 
AND OFFSHORE OF SOUTHERN BREVARD COUNTY. 

LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
      2793 8087 2823 8086 2830 8065 2829 8066
      2822 8063 2826 8061 2829 8062 2830 8064
      2832 8060 2816 8058
TIME...MOT...LOC 2101Z 252DEG 28KT 2810 8073

$$





WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:45 AM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Apr 15, 10:45 AM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT TUE APR 15 2014

.DISCUSSION...

...SHOWERS AND STORMS TODAY...A FEW COULD BE STRONG...

COLD FRONT PUSHING THRU THE DEEP SOUTH/NE GOMEX IS RUNNING INTO THE
BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W ATLC. TIGHT PGRAD HAS
RESULTED...ALLOWING THE LCL WIND FIELD TO INCREASE OUT OF THE S/SW.
THE USAF 915HZ PROFILER AT THE CAPE SHOWING A SOLID 20-20KTS THRU
10KFT...CONFIRMED BY THE KMLB/KTBW VAD WIND PROFILERS...KJAX VAD
WINDS UP TO 45KTS ARND 4KFT.

MORNING SOUNDINGS SHOW PWAT INCREASING FROM 1.4" ACRS CENTRAL/SOUTH
FL TO ARND 1.6" ACRS N FL. PRECIP HAS YET TO INITIALIZE ACRS CENTRAL
FL...BUT A PREFRONTAL CONVECTIVE LINE PUSHING ONSHORE OVER THE BIG
BEND/NATURE COAST INDICATING POPS INCRSG ALONG AND N OF I-4.
SUBSTANTIAL DRY AIR ABV H80 WILL NEED TO MODIFY FURTHER TO SUPPORT
WIDESPREAD PRECIP...THOUGH IT DOES SUGGEST STRONG GUST POTENTIAL AS
SHRAS/TSRAS DVLP AHEAD OF THE APPROACHING FRONT. PRIMARY CONVECTIVE
IMPEDIMENT WILL BE A DEEP SUBSIDENCE INVERSION IN THE H80-H60 LYR
THAT WILL KEEP H85-H50 LAPSE RATES ON THE ORDER OF 5.5C/KM.

MESOSCALE MODELS CONTINUE TO LIMIT SIGNIFICANT SHRA/TSRA DEVELOPMENT
AHEAD OF THE MAIN LINE...LIKELY DUE TO THE DRY AIRMASS/WEAK LAPSE
RATES ALOFT. HOWEVER...MINIMAL MID/UPR LVL DEBRIS CLOUDS WILL ALLOW
NEAR FULL SUN THRU THE MAX HEATING PD. MID MRNG TEMPS IN THE
U70S/L80S WILL WARM INTO THE M/U80S AREAWIDE UNDER THE INFLUENCE OF
BRISK SRLY FLOW. AREAS THAT SEE TEMPS BREAK THE 90F MARK WILL HAVE
THE HIGHEST POTENTIAL FOR STRONG/SVR TSRAS. LCL MODELS SHOW
PRE-FRONTAL BANDS DVLPG ALNG AND N OF I-4 BY EARLY AFTN...TREASURE
COAST BY MID AFTN. STEERING WINDS INCRSG TO 30-35 KNOTS WILL FURTHER
INCREASE THE POTENTIAL FOR ISOLD STRONG STORMS/DOWNBURSTS.

GRADIENT WILL SUPPORT BREEZY WINDS FROM THE SW BECOMING WEST IN THE
AFTERNOON WITH GUSTS APPROACHING 30MPH AS WINDS INCREASE. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF THE REGION.

TONIGHT...(PREV DISC)
MAIN CONVECTIVE BAND EXPECTED TO EXIT THE REGION AFTER SUNSET THOUGH
MODELS SHOW A FEW LIGHT SHOWERS POSSIBLE WITH THE ACTUAL FRONTAL
PASSAGE A FEW HOURS BEHIND IT. BREEZY NORTHERLY FLOW ACROSS THE AREA
BEHIND THE FRONT BRINGING A BRIEF COOLDOWN WITH TEMPS BOTTOMING OUT
IN THE UPPER 50S/LOW 60S BY DAYBREAK IN MOST LOCATIONS...THOUGH
LAKE/VOLUSIA COUNTIES WILL SEE A FEW LOW 50S AND MARTIN WILL HOLD IN
THE MID-UPPER 60S.

&&

.AVIATION...
PREVAILING VFR THROUGH 18Z WITH OCNL S/SW SFC WND G22-28KTS...
INCRSG CLOUDS BTWN FL050-070 AND ARND FL250.

BTWN 18Z-06Z...PRE FRNTL CONVECTIVE BANDS EXPECTED TO DVLP ALL
SITES...ALONG AND N OF KISM-KEVB BTWN 18Z-21Z...ALONG AND E OF
KOBE-KMLB BTWN 19Z-22Z. GRADUAL SFC WND SHIFT TO THE W WITH THE
PASSAGE OF THE CONVECTIVE BANDS...BTWN 18Z-22Z N OF KISM-KTIX...BTWN
22Z-02Z E OF KMLB-KOBE. SHRAS/TSRAS MOTION NE 20-25KTS...POTENTIAL
FOR SOME CONVECTIVE WIND GUSTS IN EXCESS OF 35KTS.

PRIMARY FRNTL BNDRY WILL PUSH THRU CNTRL FL BTWN 22Z-06Z WITH SFC
WND SHFT TO NW ALL SITES AOB 12KTS...BTWN 22Z-02Z N OF KISM-KEVB...
BTWN 02Z-06Z E OF KMLB-KOBE. NRLY WNDSHFT BEHIND THE FRONT AFT 06Z
WITH OCNL SFC G20KTS TOWARDS 12Z.

&&

.MARINE...
MODERATE BOATING CONDITIONS THIS MORNING AS THE LCL DATA BUOY/C-MAN
NETWORK REPORTS SRLY WINDS ARND 15KTS...2-3FT SEAS NEARSHORE/3-5FT
OFFSHORE WITH DOMINANT PDS ARND 8SEC. CONDITIONS WILL DETERIORATE
THIS AFTN AS A COLD FRONT/SHORT WAVE TROF PUSHING ACRS THE DEEP
SOUTH PRESSES INTO THE BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W
ATLC. EXPECT WINDS TO FRESHEN FROM THE S/SW TO 15-20KTS...WILL RAISE
CAUTIONARY STATEMENTS FOR THE NEARSHORE WATERS. WHILE THE OFFSHORE
COMPONENT WILL BE A LIMITING FACTOR FOR SEAS...MOST OF WAVES ENERGY
WILL BE COMPOSED OF SHORT PD WIND CHOP...RESULTING IN INCREASINGLY
ROUGH SEAS.

BRIEF LULL THIS EVENING WITH FRONTAL PASSAGE BEFORE WINDS SURGE FROM
THE N/NW 20-25KTS OVERNIGHT. ADVISORY HAS BEEN HOISTED NORTH OF
SEBASTIAN INLET WHERE STRONGEST WINDS WILL BE...WITH WINDS ALONG THE
TREASURE COAST AROUND 15-20KTS. SEAS 4-6FT NEARSHORE/6-7FT OFFSHORE
LATE TONIGHT WITH WIND SURGE. FAST MOVING SHOWERS/STORMS ARE ALSO
EXPECTED TO PUSH OFFSHORE DURING THE AFTERNOON AND EVENING WITH A
FEW PRODUCING GUSTS OVER 35KTS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM EDT
     THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 8 AM EDT THURSDAY
     FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWEN
Hazardous weather outlook, Apr 15, 4:47 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EDT TUE APR 15 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-151800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
447 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND STORMS WILL MOVE INTO EAST CENTRAL FLORIDA
EARLY THIS AFTERNOON AHEAD OF A SLOWING FRONTAL BOUNDARY. HIGH
TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 80S AND LOW 90S
IN MANY LOCATIONS BY THIS AFTERNOON...WITH SUFFICIENT DAYTIME
HEATING BEFORE CLOUDS ARRIVE TO HELP INSTABILITY. LOW LEVEL WINDS
WILL INCREASE THROUGH THE DAY...LEADING TO VERY QUICK MOVING
STORMS THAT WILL PUSH OFF TO THE NORTHEAST AT 35 TO 40 MPH WHILE
THE ENTIRE BAND MOVES THROUGH THE REGION. THE POTENTIAL FOR
STRONGER WINDS WILL BE ENHANCED BY DRY AIR REMAINING IN THE MID
LEVELS.

SHOWERS AND STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW
STRONGER STORMS MAY PRODUCE SMALL HAIL ESPECIALLY FROM BREVARD AND
OSCEOLA COUNTIES SOUTHWARDS WHERE GREATER DAYTIME HEATING IS
EXPECTED.

.MARINE THUNDERSTORM GUST IMPACT...
A FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH
CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT. STRONG SOUTHWEST
WINDS ALOFT WILL PUSH THESE STORMS OFFSHORE AT 35 TO 40 MPH.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF
35 KNOTS AS THEY MOVE ACROSS INLAND LAKES AND EVENTUALLY
OFFSHORE.

.HIGH WIND IMPACT...
SOUTH-SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH LATE THIS
MORNING AHEAD OF AN APPROACHING FRONTAL BOUNDARY. GUSTS UP TO 30
MPH WILL BE POSSIBLE THROUGH THE AFTERNOON OUTSIDE OF ANY STORMS
WITH WINDS VEERING TO THE WEST BY LATE AFTERNOON. THESE WINDS
WILL GENERATE CHOPPY CONDITIONS OVER INLAND LAKES AND THE
INTRACOASTAL WATERWAY...POSING A THREAT TO SMALLER CRAFT. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA.

.RIP CURRENT IMPACT...
A MODERATE RISK OF RIP CURRENTS WILL EXIST AT EAST CENTRAL FLORIDA
BEACHES TODAY. THE RIP CURRENTS ARE EXPECTED TO BE AT THEIR STRONGEST
LATE MORNING AND EARLY AFTERNOON. CHECK WITH LIFEGUARDS ABOUT OCEAN
HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A
LIFEGUARD ON DUTY.

.WIND AND SEA IMPACT...
SOUTHWEST WINDS AROUND 15 TO 20 KNOTS DURING THE DAY WILL BECOME
NORTH-NORTHWEST AND INCREASE TO 20 TO 25 KNOTS LATE TONIGHT BEHIND
A FRONTAL BOUNDARY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION
TODAY...WITH AN ADVISORY IN EFFECT STARTING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RAIN CHANCES WILL REMAIN ELEVATED AS THE FRONT STALLS OVER SOUTH
FLORIDA AND THEN LIFTS BACK INTO CENTRAL FLORIDA THROUGH LATE
WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE
FRONT BY FRIDAY AND PUSH THE FRONT THROUGH THE STATE ON SATURDAY
LEADING TO DRIER WEATHER BY SUNDAY. BRISK ONSHORE FLOW WILL
CONTINUE TO LEAD TO HAZARDOUS BOATING CONDITIONS OVER THE LOCAL
ATLANTIC INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MOSES

In the hours before

Special weather statement, Apr 15, 3:35 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT TUE APR 15 2014

FLZ053-152030-
OSCEOLA-
335 PM EDT TUE APR 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHERN OSCEOLA COUNTY...

* UNTIL 430 PM EDT.

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES SOUTH OF
POINCIANA...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE POINCIANA AND HARMONY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2835 8143 2834 8087 2791 8096 2787 8131
      2792 8132 2794 8135 2795 8135 2800 8139
      2800 8142 2804 8147 2806 8145 2802 8138
      2808 8135 2808 8145 2814 8146 2814 8149
TIME...MOT...LOC 1933Z 251DEG 32KT 2806 8148

WEITLICH
Local storm report, Apr 15, 3:43 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT TUE APR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     5 W AZALEA PARK         28.54N 81.37W
04/15/2014                   ORANGE             FL   LAW ENFORCEMENT

            TREE 2-3 FT IN DIAMETER FELL ON POWER LINES IN 200 BLOCK
            OF RIDGEWOOD IN ORLANDO. RELAYED VIA LAW ENFORCEMENT AND
            LOCAL 6. TIME ESTIMATED FROM RADAR.

0335 PM     TSTM WND GST     4 NNE PORT SAINT JOHN   28.53N 80.77W
04/15/2014  M64 MPH          AMZ552             FL   OTHER FEDERAL

            USAF TOWER 1007 REPORTED A 56 KNT GUST FROM WNW.

&&

PAG
Local storm report, Apr 15, 3:50 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE APR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     2 S PLAYALINDA BEACH    28.61N 80.62W
04/15/2014  M64 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST TO 56 KT FROM WSW FROM USAF TOWER 211 AT 54 FT.

&&

PAG
Special weather statement, Apr 15, 3:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE APR 15 2014

FLZ047-147-152030-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
350 PM EDT TUE APR 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...

* UNTIL 430 PM EDT.

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
CENTRAL BREVARD COUNTY...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VIERA...PATRICK AIR FORCE BASE...SATELLITE BEACH...AND
MELBOURNE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2840 8059 2825 8060 2805 8054 2805 8055
      2806 8057 2813 8061 2805 8059 2805 8086
      2829 8086 2847 8089 2848 8076 2841 8074
      2848 8072 2849 8064 2841 8065 2843 8061
      2849 8061 2849 8054 2845 8052
TIME...MOT...LOC 1950Z 283DEG 39KT 2834 8071

ULRICH
Local storm report, Apr 15, 4:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE APR 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     3 SE MIMS               28.63N 80.81W
04/15/2014  M51 MPH          AMZ552             FL   MESONET

            WXFLOW STATION IN NORTH PARRISH PARK REPORTED WIND GUST
            TO 51 MPH FROM THE WEST.

&&

PAG
Special weather statement, Apr 15, 4:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE APR 15 2014

FLZ047-053-147-152130-
NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
425 PM EDT TUE APR 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL AND SOUTHERN BREVARD COUNTY AND
EASTERN OSCEOLA COUNTY...

* UNTIL 530 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER EASTERN
OSCEOLA COUNTY MOVING EAST AT 30 MPH.

THE STORMS WILL PUSH QUICKLY THROUGH EASTERN OSCEOLA COUNTY AND INTO
CENTRAL AND SOUTHERN BREVARD COUNTY BETWEEN NOW AND 530 PM EDT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2787 8124 2835 8108 2835 8087 2840 8088
      2845 8077 2841 8074 2847 8065 2847 8064
      2841 8065 2843 8061 2849 8061 2852 8055
      2845 8052 2843 8056 2840 8059 2825 8060
      2807 8056 2786 8045
TIME...MOT...LOC 2023Z 268DEG 34KT 2834 8091 2794 8110

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:06 AM EDTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Apr 15, 4:22 AM EDTSmall Craft AdvisoryMLB4 days
Apr 15, 12:40 PM EDTSpecial Weather StatementMLBLake50 min
Apr 15, 1:16 PM EDTSpecial Weather StatementMLBVolusia59 min
Apr 15, 1:26 PM EDTSpecial Weather StatementMLBLake, Seminole64 min
Apr 15, 1:40 PM EDTSpecial Marine WarningMLB95 min
Apr 15, 2:10 PM EDTSpecial Weather StatementMLBOrange, Seminole50 min
Apr 15, 2:34 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole41 min
Apr 15, 2:47 PM EDTSpecial Weather StatementMLBOrange58 min
Apr 15, 3:05 PM EDTSpecial Weather StatementMLBSeminole55 min
Apr 15, 3:12 PM EDTSpecial Marine WarningMLB2 hr
Apr 15, 3:21 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange54 min
Apr 15, 3:35 PM EDTSpecial Weather StatementMLBOsceola55 min
Apr 15, 3:50 PM EDTSpecial Weather StatementMLBBrevard40 min
Apr 15, 4:25 PM EDTSpecial Weather StatementMLBBrevard, Osceola65 min
Apr 15, 5:10 PM EDTSpecial Marine WarningMLB80 min
Apr 15, 5:25 PM EDTSpecial Weather StatementMLBMartin35 min
Apr 15, 5:28 PM EDTSpecial Weather StatementMLBBrevard47 min
Apr 15, 5:32 PM EDTSpecial Marine WarningMLB88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.